3 Apr 2004
Triamterene has been known to cause photosensitivity reactions in some patients. This means the drug may cause your skin to be more sensitive to sunlight than it is normally. Exposure to sunlight, even for brief periods of time, may cause a skin rash, itching, redness or other discoloration of the skin, or a severe sunburn.
To prevent the chance of a photosensitivity reaction, it is advised that patients stay out of direct sunlight, particularly between the hours of 10:00 a.m. and 3:00 p.m., especially in summer.
Wear protective clothing, including a hat. Also, wear sunglasses.
Apply a sun block product that has a skin protection factor (SPF) of at least 15. Apply a sun block lipstick that has an SPF of at least 15 to protect your lips. Artificial sunlight may also cause the reaction so do not use a sunlamp or tanning bed or booth.
If you have a severe reaction from the sun, advise your doctor.